Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 15, 2012, 3:17 PM EDT for Clay County, Greene County, Owen County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 3:17 PM EDT (19:17 UTC)
- Expired
- Mar 15, 2012, 3:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, IN, Greene County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442
WUUS53 KIND 151917
SVRIND
INC021-055-119-151945-
/O.NEW.KIND.SV.W.0034.120315T1917Z-120315T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
SOUTHWESTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 345 PM EDT
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES NORTH OF LINTON...OR 22 MILES SOUTHEAST
OF TERRE HAUTE...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLAY CITY...
COAL CITY...
PATRICKSBURG...
FREEDOM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3928 8724 3939 8706 3919 8676 3909 8717
3918 8724
TIME...MOT...LOC 1917Z 239DEG 26KT 3922 8712
WIND...HAIL <50MPH 1.00IN
$$
AB/SMF3 follow-up statements
774
WWUS53 KIND 151923
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT THU MAR 15 2012
INC021-055-119-151945-
/O.CON.KIND.SV.W.0034.000000T0000Z-120315T1945Z/
CLAY-GREENE-OWEN-
323 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLAY...NORTHWESTERN GREENE AND SOUTHWESTERN OWEN COUNTIES UNTIL 345
PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES NORTH OF LINTON...OR 22 MILES SOUTHEAST OF
TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CLAY CITY...COAL CITY...PATRICKSBURG AND FREEDOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3939 8706 3919 8676 3910 8718 3918 8724
3928 8724
TIME...MOT...LOC 1923Z 232DEG 17KT 3923 8712
WIND...HAIL <50MPH 1.00IN
$$
MRD/SMF833
WWUS53 KIND 151930
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT THU MAR 15 2012
INC055-151940-
/O.CAN.KIND.SV.W.0034.000000T0000Z-120315T1945Z/
GREENE-
330 PM EDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3939 8706 3927 8688 3919 8709 3921 8717
3929 8716
TIME...MOT...LOC 1930Z 229DEG 17KT 3925 8709
$$
INC021-119-151945-
/O.CON.KIND.SV.W.0034.000000T0000Z-120315T1945Z/
CLAY-OWEN-
330 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CLAY AND WEST CENTRAL OWEN COUNTIES UNTIL 345 PM EDT...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 15 MILES NORTH OF LINTON...OR 22 MILES SOUTHEAST OF
TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
COAL CITY AND PATRICKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3939 8706 3927 8688 3919 8709 3921 8717
3929 8716
TIME...MOT...LOC 1930Z 229DEG 17KT 3925 8709
WIND...HAIL <50MPH 1.00IN
$$
MRD/SMF454
WWUS53 KIND 151943
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT THU MAR 15 2012
INC021-119-151952-
/O.EXP.KIND.SV.W.0034.000000T0000Z-120315T1945Z/
CLAY-OWEN-
343 PM EDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLAY AND WEST
CENTRAL OWEN COUNTIES WILL EXPIRE AT 345 PM EDT/245 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3939 8706 3927 8688 3919 8709 3921 8717
3929 8716
TIME...MOT...LOC 1942Z 229DEG 17KT 3929 8703
$$
MRD/SMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:09 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 15, 2:09 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 209 PM EDT THU MAR 15 2012 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A BROAD UPPER LEVEL RIDGE WILL PERSIST ACROSS THE EASTERN PART OF THE COUNTRY INTO THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES CONTINUING AT WELL ABOVE NORMAL AND NEAR RECORD LEVELS. SEVERAL DISTURBANCES ALOFT WILL PROGRESS THROUGH THE UPPER RIDGE...PROVIDING PERIODIC CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA THROUGH EARLY NEXT WEEK. && .NEAR TERM /REST OF THIS AFTERNOON INTO TONIGHT/... AS OF 130 PM THIS AFTERNOON...ALL EYES TURN TO THE MCS MOVING TOWARD THE SW FORECAST AREA FROM SE MO/SW IL. THIS FEATURE IS ASSOCIATED WITH AN UPPER VORT MAX AND ALL SHORT TERM GUIDANCE AGREES ON MOVING THIS FEATURE THROUGH THE OH VALLEY LATE THIS AFTERNOON AND EVENING. SCATTERED CONVECTION WILL MOVE INTO CWA IN THE NEXT HOUR OR SO AND THEN SPREAD QUICKLY AS DAYTIME HEATING WILL HAVE ALLOWED MANY LOCATIONS TO REACH THEIR CONVECTIVE TEMPERATURES ACROSS THE REST OF CENTRAL INDIANA AND THE ENTIRE OHIO VALLEY REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. THE PRESENCE OF A WEAK FRONTAL BOUNDARY TO THE NORTH WILL LIKELY HAVE SOME INFLUENCE ON CONVECTION BUT STILL APPEARS THE VORT MAX/MCS WILL BE THE MAIN DRIVING FEATURE RESPONSIBLE FOR INDUCING CONVECTION OVER THE CWA AND THE OHIO VALLEY BY LATE THIS AFTERNOON AND INTO THE EVENING. EVEN THOUGH THE SLIGHT RISK HAS BEEN EXPANDED FARTHER NORTHWARD WITH SPC/S MORNING UPDATE...BELIEVE STRONGEST OF THE CONVECTION SHOULD BE FOCUSED OVER THE SOUTHERN HALF OF THE FORECAST AREA (ALONG AND SOUTH OF I-70) AS THE DISTURBANCE TRACKS INTO THE SRN OHIO VALLEY THROUGH THIS EVENING. WILL CONTINUE TO CARRY SCATTERED TO LIKELY TSTM POPS IN THE FORECAST (ESP AROUND AND S OF I-70) BUT ADDED THE THREAT OF SVR WX (FOR THE SLIGHT RISK AREA) INCLUDING LARGE HAIL AND VERY HEAVY RAINFALL AS THE MAIN THREATS. AS MENTIONED EARLIER...BL SHEAR VALUES REMAIN WEAK...HOWEVER WITH WBZERO VALUES ABOVE 8KFT AND STEEP LAPSE RATES PRESENT...A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY SOME GUSTY WINDS. BULK OF THE TSTM...AND ESPECIALLY THE SEVERE POTENTIAL WILL DIMINISH LATER THIS EVENING. CHANCES CONVECTION WILL CONTINUE OVERNIGHT AS AFOREMENTIONED UPPER WAVE DRIFTS EAST THROUGH THE OHIO VALLEY. FOCUS FOR HIGHEST POPS WILL REMAIN SOUTH OF I-70 THROUGH THE OVERNIGHT HOURS...LOWERING CHANCES EVEN MORE AFTER MIDNIGHT AS WEAK RIDGING ALOFT BUILDS BACK INTO THE REGION BEHIND THE FEATURE. A MOS BLEND SEEMS REASONABLE TO LOW TONIGHT RANGING FROM THE UPPER 50S TO AROUND 60. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... FORECAST PATTERN REMAINS UNCHANGED FOR THE REST OF THE WEEK AND ACTUALLY INTO NEXT WEEK. ABOVE NORMAL/NEAR RECORD HIGHS WILL CONTINUE DURING THE PERIOD AND WE WILL ALSO HAVE ON AND OFF CHANCES FOR THUNDERSTORMS THROUGH AT LEAST EARLY NEXT WEEK. FORECAST CHALLENGE IS TRYING TO DECIPHER BETWEEN THE DRY AND WET PERIODS. LUCKILY ALL GUIDANCE IS SIMILAR IN HANDLING OF MAIN FEATURES THROUGH THE PERIOD. AGREE WITH PREVIOUS FORECAST THINKING AND ACTUALLY HAVE LOWERED POPS EVEN MORE FOR FRIDAY FROM PREVIOUS FORECAST AS CONFIDENCE IS LOWER IN MORE SUBSTANTIAL PRECIP COVERAGE. WINDS AND OVERALL FORCING ALOFT WEAKEN AS HEIGHTS RISE AGAIN IN RESPONSE TO THE EXPANSION OF THE UPPER RIDGE...WITH CONVECTIVE DEVELOPMENT LIKELY TO BE LARGELY DEPENDENT ON AVAILABLE INSTABILITY. WILL AGAIN CARRY HIGHEST POPS (30-40 PERCENT) OVER THE SOUTH/SOUTHEAST COUNTIES...DUE TO THEIR CLOSES PROXIMITY TO DEPARTING UPPER WAVE. OTHERWISE ONLY ANTICIPATE ISOLATED CONVECTION NORTH OF I-70. THERE IS MORE SUBSTANTIAL POTENTIAL FOR CONVECTION LATER IN THE DAY SATURDAY AS LOW PRESSURE PULLS OUT INTO THE CENTRAL PLAINS. GUIDANCE SHOWS A STRONGER SHORT WAVE ALOFT OUT OF THE SOUTHERN PLAINS REACHING THE REGION DURING THIS TIME. THIS FEATURE SHOULD SPURN INCREASED CONVECTION...ESPECIALLY IF THE FEATURE ARRIVES DURING PEAK HEATING IN THE LATE AFTERNOON. HAVE BUMPED UP POPS TO 40 PERCENT SCATTERED DURING THE AFTERNOON AND EVENING AND LASTING THROUGH SUNDAY. HEAVY RAIN AND LOCALIZED FLOODING MAY BECOME AN ISSUE WITH PRECIP WATER VALUES AT OR ABOVE 1 INCH FOR MUCH OF THE PERIOD. IN TERMS OF TEMPERATURES...POTENTIAL FOR RECORD BREAKING HIGHS AT IND WILL CONTINUE THROUGH THE PERIOD. WITH NO APPRECIABLE CHANGE IN THE AIRMASS...EXPECT HIGHS TO BE VERY SIMILAR FRIDAY THROUGH SUNDAY. CONTINUING THE TREND OF RUNNING A FEW DEGREES ABOVE MOS AS HIGHS IN THE UPPER 70S AND LOWER 80S ARE LIKELY THROUGH THE PERIOD. RECORD HIGHS AT IND ARE 79 FROM 1945 ON FRIDAY AND 76 FROM 1894 ON SATURDAY. AND 76 ON SUNDAY FROM 1903. LOWS WILL REMAIN NEAR 60 THROUGH THE PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... EARLY IN THE LONG TERM THINK HIGH TEMPERATURES ARE TOO LOW BASED ON RECENT TRENDS AND FORECAST 850 MB TEMPERATURES THAT ARE SIMILAR TO WHAT/S BEEN SEEN THE PAST FEW DAYS. THEREFORE INCREASED INITIALIZATION BY AT LEAST A FEW DEGREES FOR HIGHS FROM MONDAY THROUGH THURSDAY. ALSO WITH UPPER RIDGE AXIS BUILDING OVER THE AREA EARLY IN THE LONG TERM REMOVED THE SLIGHT TO LOW CHANCE POPS FROM SUNDAY NIGHT AND MONDAY AND INSTEAD EXPECT TO SEE DRY WEATHER UNTIL AT LEAST WEDNESDAY. MODELS ARE SHOWING A DECENT BIT OF VARIABILITY IN THE LATTER HALF OF THE LONG TERM IN THE LARGE SCALE PATTERN. WHILE GFS/ECMWF/GEFS SEEM TO AGREE ON A CUT OFF LOW DEVELOPING OUT OF THE WESTERN TROUGH THERE IS A HIGH AMOUNT OF VARIABILITY ON WHERE THIS HAPPENS AND HOW MUCH RIDGING REMAINS OVER CENTRAL INDIANA AND FOR HOW LONG. WITH THIS IN MIND WILL STICK CLOSE TO INITIALIZATION FOR POPS WEDNESDAY NIGHT AND THURSDAY. && .AVIATION /DISCUSSION FOR 151800Z TAF ISSUANCE/... SOME WIND GUSTS OF AROUND 20 KTS OUT OF 220 COULD BE SEEN THIS AFTERNOON ACCORDING TO RUC SOUNDINGS. INSTABILITY IS INCREASING AT THE SITES AND RAPID UPDATE MODELS ARE STILL SHOWING CONVECTIVE DEVELOPMENT ACROSS PARTS OF THE AREA BY 19Z. WILL USE THIS AS A START FOR THE INCLUSION OF VCTS BUT WILL NOT DROP CATEGORY AT ANY SITE BESIDES KBMG AS NATURE OF CONVECTION WILL BE POP UP AND SCATTERED. KBMG IS THE EXCEPTION TO THIS AS A LINE OF STORMS ACROSS SOUTHERN ILLINOIS AT 1630Z IS HEADED TOWARD KBMG...AND HAVE TIMED THIS LINE IN AND INCLUDED TEMPO THUNDER AND MVFR FOR A COUPLE HOURS AROUND THE LINES ARRIVAL. CURRENT MOVEMENT AND TIMING HAS THIS LINE MISSING THE REST OF THE SITES. SHOULD SEE THIS ROUND OF CONVECTION MOVING OUT OF THE AREA BY AROUND 0-1Z. COULD SEE SOME ELEVATED ACTIVITY DEVELOP OVERNIGHT BUT THINK LIKELIHOOD IS LOW ENOUGH TO LEAVE OUT. FORECAST SOUNDINGS DO SHOW A STRONG INVERSION DEVELOPING OVERNIGHT AND HAVE CONCERNS THAT THIS COULD LEAD TO LOWER VISIBILITIES...BUT WITH SOME CLOUD COVER...SOME MIXING...AND CHANCES FOR PRECIP JUST DON/T FEEL CONFIDENT ENOUGH TO GO LOWER THAN MVFR AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....CP AVIATION...CP
Hazardous weather outlook, Mar 15, 10:10 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1010 AM EDT THU MAR 15 2012 INZ021-028>031-035-036-043-044-161415- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- VERMILLION-PARKE- 1010 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED STRONG THUNDERSTORMS WILL DEVELOP TODAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY. HAZARDS: LIGHTNING...HAIL...THUNDERSTORM WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL. TIMING: THE BEST CHANCE FOR THUNDERSTORMS WILL COME THIS AFTERNOON AND EVENING. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK INTO THE OHIO VALLEY WITH THUNDERSTORMS DEVELOPING BY MIDDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS THE DISTURBANCE MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AND AGAIN ON MONDAY. AT THIS TIME...THE GREATEST CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE REGION. THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT DEVELOPS. DISCUSSION: CENTRAL INDIANA WILL REMAIN WITHIN A MOIST UNSTABLE AIRMASS THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OR LOCALIZED FLOODING THROUGH THE WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037>042-045>049-051>057-060>065-067>072-161415- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 1010 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP TODAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY. HAZARDS: LIGHTNING...LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAINFALL. TIMING: THE BEST CHANCE FOR THUNDERSTORMS WILL COME THIS AFTERNOON AND EVENING. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK INTO THE OHIO VALLEY WITH THUNDERSTORMS DEVELOPING BY MIDDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS THE DISTURBANCE MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AND AGAIN ON MONDAY. AT THIS TIME...THE GREATEST CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE REGION. THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT DEVELOPS. DISCUSSION: CENTRAL INDIANA WILL REMAIN WITHIN A MOIST UNSTABLE AIRMASS THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED DURING THE AFTERNOON AND EVENING. ADDITIONALLY...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OR LOCALIZED FLOODING THROUGH THE WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:24 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Tippecanoe | 51 min |
| Mar 15, 5:08 AM EDT | Special Weather Statement | IND | Howard | 67 min |
| Mar 15, 5:44 AM EDT | Special Weather Statement | IND | Martin | 46 min |
| Mar 15, 7:22 AM EDT | Special Weather Statement | IND | Jackson | 23 min |
| Mar 15, 7:44 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 31 min |
| Mar 15, 7:47 AM EDT | Special Weather Statement | IND | Lawrence | 28 min |
| Mar 15, 8:02 AM EDT | Severe Thunderstorm Warning | IND | Jennings | 18 min |
| Mar 15, 8:43 AM EDT | Special Weather Statement | IND | Jennings | 32 min |
| Mar 15, 9:16 AM EDT | Special Weather Statement | IND | Jennings | 29 min |
| Mar 15, 2:14 PM EDT | Severe Thunderstorm Warning | IND | Knox | 24 min |
| Mar 15, 2:49 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 26 min |
| Mar 15, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen | 26 min |
| Mar 15, 4:29 PM EDT | Special Weather Statement | IND | Morgan | 31 min |
| Mar 15, 5:05 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 25 min |
| Mar 15, 5:29 PM EDT | Special Weather Statement | IND | Hancock | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.